MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G57495
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray.Occupation: materials management.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the wire of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray frayed while inserting through the needle.The access site for the catheter was not reported.No adverse effects to the patient have been reported.
 
Event or Problem Description
No additional patient/event details have been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation.It was reported to cook that the wire guide within a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray, c-utlmy-701j-abrm-custom-0059, from lot # 9739740, frayed.This incident was reported by presbyterian medical center, in the united states, on (b)(6) 2019.The device was removed, and another was placed to successfully complete the procedure.No adverse effects were reported.A review of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi) and quality control, as well as a visual inspection of the returned device, was conducted during the investigation.One used and damaged wire guide was returned to cook for evaluation.Visual inspection of the device showed that the safety wire was separated from the end weld and exposed.Coil elongation was noted with the weld ball being attached to the end of the wire guide.At this time, there is no evidence suggesting that the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the design history file (dhf) found that the device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (9739740) and the related wire guide sub-assembly lot found no reported non-conformances.A database search found no other events associated with the reported device lot.At this time, there is no evidence suggesting that nonconforming product from this lot exists in house or in field.Cook also reviewed product labeling.The product ifu, ¿cook spectrum central venous catheter minocycline/rifampin antibiotic impregnated power injectable,¿ provides the following information to the user related to the reported failure mode: instructions for use: ¿2.Prepare the catheter for insertion by flushing each of the lumens and clamping or attaching the injection caps to the appropriate extensions.Leave the distal extension uncapped for wire guide passage.4.Slide safe-t-j wire guide straightener (positioned on distal tip of wire guide) over ¿j¿ portion of wire guide.Pass straightened wire guide through needle; advance wire guide 5-10 cm into vessel.If straight wire is used, always advance soft, flexible end through needle hub and into vessel.If resistance is encountered during wire guide insertion, do not force wire guide.Withdrawal of wire guide through needle should be avoided; breakage may result.5.While maintaining wire guide position, withdraw needle and safe-t-j wire guide straightener.¿ how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, evaluation of the returned product, and the results of the investigation, a definitive root cause could be traced to a component failure without a manufacturing or design deficiency.It is possible that during insertion, the wire could have been slightly retracted thus catching on the beveled edge and causing the failure.However, at this time this cannot be confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9272627
Report Number1820334-2019-02764
Device Sequence Number160691
Product Code FOZ
UDI-Device Identifier00827002574953
UDI-Public(01)00827002574953(17)200930(10)9739740
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG57495
Device Catalogue NumberC-UTLMY-701J-ABRM-CUSTOM-0059
Device Lot Number9739740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1